Alert archive / Wyoming / High Wind Warnings in 2009

High Wind Warning 62, NWS Cheyenne, WY

February 2, 2009

NWS Cheyenne, WY issued this high wind warning at Feb 2, 2009, 1:06 PM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 2, 2009, 1:06 PM MST (20:06 UTC)
Expired
Feb 2, 2009, 5:00 PM MST
In force
4 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 022006
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
106 PM MST MON FEB 2 2009

...EXPECT STRONG SOUTHWEST WINDS TO CONTINUE THROUGH PORTIONS OF
SOUTHEAST WYOMING THROUGH THE AFTERNOON...

.THE TIGHTENING OF THE PRESSURE GRADIENT CONTINUES TO CREATE STRONG
SOUTHWEST WINDS ACROSS PORTIONS OF SOUTHEAST WYOMING...MAINLY
ALONG INTERSTATE 80 NEAR ARLINGTON.

WYZ063-030000-
/O.NEW.KCYS.HW.W.0062.090202T2006Z-090203T0000Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
106 PM MST MON FEB 2 2009

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

STRONG SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUST UP TO 65 MPH WILL
CONTINUE THROUGH THE EARLY AFTERNOON ACROSS SOUTHEAST WYOMING.
MAINLY ALONG THE WIND PRONE LOCATIONS SUCH AS ARLINGTON ON INTERSTATE
80 IN EASTERN CARBON COUNTY. THE WINDS WILL SLOWLY DECREASE
THROUGH THE LATE AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL
5 1 1.

$$
1 follow-up statement
000 
WWUS75 KCYS 022358
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
458 PM MST MON FEB 2 2009


WYZ063-030100-
/O.EXP.KCYS.HW.W.0062.000000T0000Z-090203T0000Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
458 PM MST MON FEB 2 2009

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

WINDS IN THE ARLINGTON AREA HAVE DECREASED SOME OVER THE PAST
HOUR. ALTHOUGH SOUTHWEST WINDS OF 30 TO 40 MPH WITH AN OCCASIONAL
GUST TO 55 OR 60 MPH WILL NOT BE OUT OF THE QUESTION OVER THE NEXT
COUPLE OF HOURS...THE FREQUENCY AND COVERAGE WILL BE LIMITED.
THEREFORE...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 5
PM MST.

$$

HAHN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 2, 2:40 AM MST, 10 hours 26 minutes earlier.

Area forecast discussion, Feb 2, 2:40 AM MST, 10 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
240 AM MST MON FEB 2 2009

.SHORT TERM...TODAY THRU TUE NIGHT...INITIAL BATCH OF MID/HIGH CLDS
OVER REGION LOOKS TO BE SHIFTING SEWD OUT OF AREA BY SUNRISE.
HOWEVER THERE ARE MORE CLDS UPSTREAM AS MSTR CONTS TO STREAM OVER
THE TOP OF THE UPPER RIDGE ALONG THE W COAST AND DOWN INTO THE AREA
IN NW FLOW.  MODELS SHOW SOME OF THIS MSTR INTERACTING WITH THE WARM
FRONT SLOLY SHIFTG EWD OUT OF THE REGION...PRODUCING MORE CLDS AND
PERHAPS A FEW FLURRIES ACROSS THE NERN PART OF THE CWA TNGT.  TEMPS
HAVE ALREADY RECOVERED IN PARTS OF SE WY WHERE WINDS HAVE KICKED
IN...AND EXPECT THE WARMING TO SPREAD OF THE MOST OF THE AREA EXCEPT
THE FAR E TODAY.  A USUAL WINDY DAY IN SE WY...BUT IT APPEARS THAT
GUSTS SHLD STAY BELOW WRNG CRITERIA...ALTHO THE WINDIEST SPOTS WILL
LIKELY BRIEFLY HIT GUSTS OF 55 TO 60 MPH.  WINDS DECREASE TUE INTO
TUE NIGHT AS THE STRONG UPPER RIDGE CONTS TO SHIFT E.  TEMPS RISE A
BIT MORE ON TUE ESPCLY IN SE WY/SRN HALF OF PNHNDL.

.LONG TERM...WEDNESDAY THROUGH SUNDAY...

WEDNESDAY...HIGH AMPLITUDE RIDGE ALOFT PREVAILS. DRY AND MILD WITH
HIGH TEMPERATURES IN THE UPPER 40S TO MID 60S WITH 1000-500 MB
THICKNESSES NEAR 5580 METERS.

THURSDAY...RIDGE AXIS ALOFT MOVES EAST INTO THE CENTRAL HIGH PLAINS
STATES. STILL QUITE MILD WITH HIGHS MAINLY IN THE 50S WITH 1000-500
MB THICKNESSES NEAR 5580 METERS.

FRIDAY...COOLER BUT STILL MILD IN THE WAKE OF THE SHORTWAVE TROUGH
ALOFT AND COLD FRONTAL PASSAGE. ISOLATED OROGRAPHIC SNOW SHOWERS
ACROSS THE SNOWY RANGE IN MOIST WEST FLOW ALOFT.

SATURDAY...STILL COOLER AS 1000-500 MB THICKNESSES FALL TO 5460
METERS.

SUNDAY...NON DESCRIPT WESTERLY FLOW ALOFT PREVAILS. HIGH
TEMPERATURES IN THE 40S WITH 1000-500 MB THICKNESSES NEAR 5460
METERS.   RUBIN

&&

.AVIATION...MID/HIGH CLDS AT TIMES OVER MUCH OF THE AREA...WITH CIGS
AOA 8K.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

LONG TERM....RUBIN
Hazardous weather outlook, Feb 2, 4:32 AM MST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
432 AM MST MON FEB 2 2009

WYZ059>070-031230-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
432 AM MST MON FEB 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOME GUSTY WINDS OF 40 TO 50 MPH WILL BLOW ACROSS MUCH OF SOUTH
CENTRAL AND SOUTHEAST WYOMING TODAY.  LOCAL GUSTS IN THE WINDIEST
SPOTS WILL REACH AROUND 55 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-031230-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
432 AM MST MON FEB 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Feb 2, 9:26 AM MST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
926 AM MST MON FEB 2 2009

WYZ062-063-021800-
NORTH CARBON-SNOWY RANGE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL
926 AM MST MON FEB 2 2009

...VERY STRONG WEST TO SOUTHWEST WINDS THIS MORNING ACROSS
PORTIONS OF SOUTHEAST WYOMING...

VERY STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO
58 MPH WILL OCCUR THIS MORNING AT WIND PRONE LOCATIONS SUCH AS
ARLINGTON ALONG INTERSTATE 80 IN EASTERN CARBON COUNTY. THESE
CONDITIONS HAVE BRIEFLY MET HIGH WIND CRITERIA BUT ARE ANTICIPATED
TO DECREASE THROUGH THE EARLY MORNING AS THE PRESSURE GRADIENT
RELAXES. EXPECT THE WINDS TO DECREASE AROUND 30 TO 40 MPH WITH
WIND GUST UP TO 50 MPH IN THE LATE MORNING.

IF YOU ARE DRIVING THIS MORNING...WATCH FOR THESE STRONG WINDS
AND REDUCE YOUR SPEED ACCORDINGLY.

WYZ066-067-069-021800-
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...CHEYENNE
926 AM MST MON FEB 2 2009

...STRONG WEST WINDS THIS MORNING ACROSS PORTIONS OF SOUTHEAST
WYOMING...

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH WILL OCCUR
THIS MORNING AT WIND PRONE LOCATIONS SUCH AS VEDAUWOO ALONG THE
INTERSTATE 80 SUMMIT BETWEEN CHEYENNE AND LARAMIE AND AT BORDEAUX
ALONG INTERSTATE 25 IN SOUTHERN PLATTE COUNTY.

IF YOU ARE DRIVING THIS MORNING...WATCH FOR THESE STRONG WINDS
AND REDUCE YOUR SPEED ACCORDINGLY.
Special weather statement, Feb 2, 12:11 PM MST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1211 PM MST MON FEB 2 2009

WYZ062-063-022200-
NORTH CARBON-SNOWY RANGE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL
1211 PM MST MON FEB 2 2009

...STRONG SOUTHWEST WINDS ACROSS PORTIONS OF SOUTHEAST WYOMING
THROUGH THE EARLY AFTERNOON...

STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 58 MPH WILL
OCCUR THIS AFTERNOON AT WIND PRONE LOCATIONS SUCH AS ARLINGTON ALONG
INTERSTATE 80 IN EASTERN CARBON COUNTY.

IF YOU ARE DRIVING THIS AFTERNOON...WATCH FOR THESE STRONG
WINDS AND REDUCE YOUR SPEED ACCORDINGLY.

WYZ066-067-069-022200-
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...CHEYENNE
1211 PM MST MON FEB 2 2009

...STRONG SOUTHWEST WINDS ACROSS PORTIONS OF SOUTHEAST WYOMING
THROUGH THE EARLY AFTERNOON...

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL OCCUR
THIS AFTERNOON AT WIND PRONE LOCATIONS SUCH AS VEDAUWOO ALONG THE
INTERSTATE 80 SUMMIT BETWEEN CHEYENNE AND LARAMIE AND AT BORDEAUX
ALONG INTERSTATE 25 IN SOUTHERN PLATTE COUNTY.

IF YOU ARE DRIVING THIS AFTERNOON...WATCH FOR THESE STRONG WINDS
AND REDUCE YOUR SPEED ACCORDINGLY.

Nearby

High Wind Warnings in Wyoming, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.